[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

[IP] Has anyone had high blood sugars caused by Cortisone shots?



>>> My daughter Rachaell had a cortisone shot to the knee on friday.
For the
>>> next three days her numbers were out of control and it didn't seem
like her
>>> humalog insulin was even working.  When I called her pediatrician he
told me
>>> that I could have killed her by giving her 20 units of insulin at
one time.  ...

(*Good grief*!!)  Was the pediatrician the one who gave her the
cortisone shot???
And didn't know that this would happen???  Even if it was another doc
who did
the injection, that person *should have warned you* that steroids affect
BGs....

I haven't had cortisone, but I've had a different steroid (Celestone)
injected in
triggerpoints in my right side (ongoing chest wall pain from broken ribs
3 years
ago).  The pain management specialist who did the TPI warned me that
steroids
affect blood sugars...  I ran high (like, 400+, even though I tried to
correct by
boosting my NPH [no pump at the time] ) for two weeks afterwards....
And
my podiatrist has also warned me about not overusing hydrocortisone on
dry
skin on my feet, because it can affect BGs....

If the ped is the one treating your daughter... I'd considering finding
a new one
who has a better understanding of diabetes.  There oughta be ped endos
out
there that you can find as her primary care doc....

-- Cathy
----------------------------------------------------------
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml